Alert archive / North Carolina / Wind Advisories in 2017

Wind Advisory 8, NWS Newport/Morehead City, NC

July 29, 2017

NWS Newport/Morehead City, NC issued this wind advisory at Jul 29, 2017, 8:26 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2017, 8:26 PM EDT (00:26 UTC)
Expired
Jul 30, 2017, 3:35 AM EDT
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

209 
WWUS72 KMHX 300026
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
826 PM EDT Sat Jul 29 2017

...Gusty winds over the Outer Banks through Sunday...

.Low pressure moving off the mid Atlantic coast combined with high 
pressure building in from the northwest will produce north to 
northeast winds with gusts to 40 MPH over the Outer Banks through
Sunday.

NCZ103-104-301230-
/O.NEW.KMHX.WI.Y.0008.170730T0026Z-170731T0000Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
826 PM EDT Sat Jul 29 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 8 PM EDT Sunday.

* WINDS...North 20 to 30 mph with gusts up to 40 mph.

* TIMING...through Sunday. 

* IMPACTS...Secure any loose items such as patio furniture and
  any small objects that may become projectiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 40 mph are expected. Winds this strong can 
make driving difficult, especially for high profile vehicles. Use 
extra caution.

&&

$$
2 follow-up statements
644 
WWUS72 KMHX 300400
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1200 AM EDT Sun Jul 30 2017

...Gusty winds over the Outer Banks tonight...

.Low pressure moving and strengthening off the mid Atlantic coast
combined with high pressure building in from the northwest will 
produce north to northeast winds with gusts as high as 45 mph 
over the Outer Banks through tonight.

NCZ103-104-301200-
/O.EXT.KMHX.WI.Y.0008.000000T0000Z-170730T1200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
1200 AM EDT Sun Jul 30 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through tonight.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 40 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
521 
WWUS72 KMHX 300735
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
335 AM EDT Sun Jul 30 2017


NCZ103-104-300845-
/O.CAN.KMHX.WI.Y.0008.000000T0000Z-170730T1200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
335 AM EDT Sun Jul 30 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Gusting winds to 45 mph have diminished early this morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jul 29, 3:22 PM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 3:22 PM EDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
322 PM EDT Sat Jul 29 2017

.SYNOPSIS...
High pressure will build into the area tonight through the
middle of next week. A cold front will approach next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 321 PM Saturday...The cold front was located along the
coast with most of the showers and thunderstorms now offshore.
With several hours of diurnal heating left today there will be a
risk for scattered pop up showers through 00Z this evening
behind the front. After 00Z, a strong positively tilted upper
trough and upper low will begin to pivot south across the
region. This will produce showers especially across the NE zones
where likely PoPs will be forecast. Elsewhere chance/slight
chance PoPs will be forecast. This is a slow moving system so
the rain threat should persist for much of the night especially
along the coast. Much cooler and less humid conditions will
develop over the area tonight with lows dropping into the lower
to middle 60s inland and lower 70s beaches. Gusty northerly
winds will develop this evening and continue overnight.

&&

.SHORT TERM /SUNDAY/...
As of 321 PM Saturday...High pressure building into the area
will continue to produce a northerly flow of much cooler and
less humid air across eastern NC Sunday. Meanwhile the
aforementioned upper low will be moving through the area helping
to keep a very low chance for a few coastal showers especially
in the morning. Mostly cloudy skies should begin to clear from
west to east in the afternoon. High temperatures will be below
normal in the upper 70s to lower 80s accompanied by a stiff
northerly breeze.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 3 pm Sat...The stationary front will remain offshore.
High pressure builds in from the northwest through the middle of
next week. A cold front will approach next weekend.

Sunday night through Wednesday...Confidence has increased in
evolution of synoptic features through mid week. Model suite in
agreement now with deepening sfc low development off the
mid-Atlantic coast Sunday night, with trailing surface cold
front pushing well offshore through the beginning of next week.
This will bring rapidly drying conditions Sunday night and much
drier and more pleasant air mass into the region. Temps will
actually fall below climo, a nice change from the very warm and
muggy conditions seen most of July. Highs Sunday will be in the
upper 70s to low 80s. Lows Sun night drop down to the upper
50s/near 60 interior to near 70 on the beaches. Warming trend
commences Monday through midweek, though with continued NE winds
and TD's in the 60-65 degree range cooler than normal
overnights will continue with lows generally 60-65 inland with
upper 60s/near 70 coast. Highs warm back to near normal with
readings in the 85-90 degree range.

Thursday through Saturday...A robust shortwave digs across the
Midwest Thursday with increasing southern stream flow across the
southeast which may produce a few showers across the area late
Thursday. Some differences in global models arise by late week,
with the ECMWF/CMC indicating a sharper trough and therefore
deeper moisture arriving by Thur night into Fri, while the GFS
is slower and less amplified with the trough. Will hedge with
the consensus ECM/CMC and introduce 30-40 PoPs late Thur into
Fri. The cold front arrives next weekend, driven by rather sharp
upper trof. Will keep PoPs capped at 50% for now. With the
increasing SW flow comes a return to warm and humid conditions.
Lows rise back into the upper 60s to lower 70s and highs near
90, which is near climo for early August.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 321 PM Saturday...Difficult forecast as conditions will
likely be variable at the TAF sites into Sunday morning. With
the cold front pushing off of the coast this afternoon, the
widespread showers and thunderstorm threat has shifted offshore.
A few pop up showers will develop in the wake of the front with
heating for the remainder of the daylight hours. Then after
00Z, an upper low will begin to move into the area and produce
showers which should occur mainly NE of the TAF sites. There is
a strong enough signal in the guidance though to support periods
of MVFR ceilings for most of tonight, then drier air should
finally prevail by mid Sunday morning with prevailing VFR
conditions. Northerly winds will gust at times to 20 kt through
Sunday.

Long Term /Sun night through Thu/...
As of 3 pm Sat...SKC VFR expected as dry and cooler high pres
builds into E NC. Dewpoints will be quite low so no fog expected
through the period. Surface winds will be NE 10-15 knots Mon, E
5 knots Tue and Wed, SE 5 knots Thu.

&&

.MARINE...
Short Term /Today and Sunday/...
As of 321 PM Saturday...Small Craft Advisories have been posted
for all of the near shore waters and Sounds. Rough boating
conditions will occur through at least Sunday as northerly flow
of 20 to 25 kt with higher gusts develops behind the cold front
tonight and continues on Sunday. This will produce dangerous
building seas of 4 to 8 ft tonight and 5 to 9 ft Sunday.

Long Term /Sun night through Thu/...
As of 3 pm Sat...Low pressure will deepen off the mid-Atlantic
coast Sunday night then move northeast beginning Monday with
surface/upper ridging building into the region from the
northwest. The gusty NE winds will diminish through Monday with
seas following suit and subsiding. For Tue-Thu, winds will
average 5-10 knots and seas 2-4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 8 AM to 11 PM EDT Sunday for NCZ103.
. MARINE...Small Craft Advisory from 10 PM this evening to 10 PM EDT
     Sunday for AMZ130-131-135.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ152-154.
     Small Craft Advisory until 2 AM EDT Monday for AMZ156-158.
     Small Craft Advisory from 10 PM this evening to 2 AM EDT
     Tuesday for AMZ150.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...JME/HSA
MARINE...JME/HSA
Hazardous weather outlook, Jul 29, 8:19 PM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
819 PM EDT Sat Jul 29 2017

NCZ029-044>047-079>081-090>094-310030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
819 PM EDT Sat Jul 29 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-310030-
Outer Banks Hyde-
819 PM EDT Sat Jul 29 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-310030-
Carteret-Onslow-
819 PM EDT Sat Jul 29 2017

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-310030-
Outer Banks Dare-
819 PM EDT Sat Jul 29 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT SUNDAY NORTH
OF CAPE HATTERAS...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING NORTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Beach Hazards Statement.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 29, 3:03 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SAT JUL 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     MARINE TSTM WIND FORT MACON              34.70N  76.71W
07/29/2017  M46 MPH          CARTERET           NC   WEATHER FLOW

0659 AM     MARINE TSTM WIND BEAUFORT                34.72N  76.65W
07/29/2017  M43 MPH          CARTERET           NC   ASOS

0700 AM     MARINE TSTM WIND CAPE LOOKOUT            34.61N  76.55W
07/29/2017  M39 MPH          CARTERET           NC   C-MAN STATION

&&

EVENT NUMBER MHX1700216
EVENT NUMBER MHX1700217
EVENT NUMBER MHX1700218

JBM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:00 PM EDTBeach Hazards StatementMHX24 hr
Jul 29, 8:35 PM EDTGale WarningMHX7 hr

Nearby

Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.